MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTERMEDIATE KIT CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE INTERMEDIATE KIT CATHETER (20G); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed, but the exact cause could not be determined.One accucath ace was returned for investigation.The deployment system was received with the safety mechanism activated.The needle was fully retracted in the handle.The catheter was received over the section of guidewire that extended from the handle.The entire length of the catheter was crumpled, deformed, and curled over the guidewire.A microscopic examination of the catheter revealed the coiled tip of the guidewire was extending from the tip of the catheter.The catheter was removed from the guidewire.After removal, the catheter was stretched out and no portion of the tubing appeared to be missing.The coil at the distal end of the guidewire was deformed.The valve actuator was not engaged through the valve.Since the catheter was damaged and received over the wire, the complaint was confirmed.What caused the catheter to crumple could not be determined from the sample analysis and it is unknown if the damage occurred prior to or after the activation of the safety mechanism.A lot history review (lhr) of reey2691 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nurse and picc specialist were placing an accucath in a patient yesterday that needed a peripheral iv.I'm not sure exactly what happened but i believe there was a malfunction with the accucath.Nurse placed the accucath with no issue but when he pressed the button to retract the needle and remove the guide wire, it seemed to be caught somewhere on the catheter.The wire could not be removed from the catheter at all.It was a little difficult to remove the catheter also after we decided to terminate the iv.When we took it out, i inspected it and it looks like the curled part on the end of the guide wire seemed to be wrapped around the catheter tip." 06/08/2021: the returned device was found kinked.

Brand Name
ACCUCATH ACE INTERMEDIATE KIT CATHETER (20G)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12103654
Report Number3006260740-2021-02550
Device Sequence Number14444456
Product Code FOZ
UDI-Device Identifier00801741137983
UDI-Public(01)00801741137983
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC1201252
Device Lot NumberREEY2691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;